# SDR 2003FA0000305

- Difficulty date: March 19, 2003
- Submitted: March 19, 2003
- Operation: General aviation
- Aircraft: N9486S
- Make and model: Beech V35
- Aircraft serial: D8181
- Aircraft time: 2,539 hours
- Engine: Cont GTSIO520*
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 414000103
- Part serial: 354
- Condition: Sheared
- Location: Injector
- Part time: 2,539 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: C

## Discrepancy

ENGINE QUIT DURING TAKEOFF. THE AIRCRAFT WAS SUBSTANTIALLY DAMAGED.  INVESTIGATION REVEALED A SHEARED DRIVE SHAFT FOR THE ENGINE DRIVEN FUEL PUMP (INJECTOR PUMP).  DISASSEMBLY REVEALED FOD (A SMALL PIECE OF WIRE) JAMMED IN THE ROTOR/VANE.  FURTHER INVESTIGATION OF OTHER COMPONENTS OF THE AIRCRAFT FUEL SYSTEM REVEALED THAT THE LOW PRESSURE FUEL PUMP HAD FAILED INTERNALLY AND FRAGMENTS, INCLUDING PIECES OF THE WIRE-LIKE ROTOR PINS, HAD FLOWED TO THE INJECTOR PUMP.  NOTE: THE INJECTOR PUMP HAD RECENTLY BEEN REPAIRED DUE TO FAILURE CAUSED BY DAMAGED VANES/ROTOR. SUBMITTER SURMISES THAT THE LAST INJECTOR FAILURE WAS ALSO DUE TO FOD FROM THE SAME FAILED LOW PRESSURE PUMP.
